Alert archive / New York / Flash Flood Warnings in 2001
Flash Flood Warning 22, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Sep 24, 2001, 10:30 PM EDT for Madison County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 24, 2001, 10:30 PM EDT (02:30 UTC)
- Expired
- Sep 25, 2001, 4:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Madison County, NY
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 250230 FFWBGM FFWBGM NYC053-250830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 1030 PM EDT MON SEP 24 2001 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... MADISON COUNTY IN CENTRAL NEW YORK. * UNTIL 430 AM EDT. * AT 1025 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN MADISON COUNTY...WITH SOME LOCATIONS REPORTING OVER 3 INCHES OF RAIN SINCE MONDAY AFTERNOON. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BINGHAMTON. LAT...LON 4296 7587 4282 7581 4282 7549 4311 7570
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 10:00 PM EDT, 30 minutes earlier.
Area forecast discussion, Sep 24, 10:00 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE BINGHAMTON NY 1000 PM EDT MON SEP 24 2001 UPDATED ZONES TO TAKE OUT TORNADO WATCH...BUT WITH ANOTHER SLUG OF MODERATE TO HEAVY RAIN MOVING IN...WILL KEEP FLASH FLOOD WATCH GOING. MANY LOCATIONS ACROSS CENTRAL AND WRN ZONES HAVE ALREADY HAD BETWEEN 1 AND 2 INCHES OF RAIN...WITH LOCALIZED 3 INCH AMOUNTS. ANOTHER 1 TO 2 INCHES WITH THIS NEXT BATCH OF RAIN NOT OUT OF THE QUESTION. REST OF FORECAST IN GOOD SHAPE SO NO OTHER CHANGES. .BGM...FLASH FLOOD WATCH ALL ZONES THRU TONIGHT. VAN AUSDALL
In the hours before
Special weather statement, Sep 24, 7:55 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 755 PM EDT MON SEP 24 2001 NYC105-PAC069-079-103-115-127-131-250053- THE NATIONAL WEATHER SERVICE HAS CANCELLED THE TORNADO WATCH FOR THE FOLLOWING COUNTIES. THE SEVERE WEATHER THREAT HAS DIMINISHED IN THIS AREA. IN CENTRAL NEW YORK: SULLIVAN IN NORTHEAST PENNSYLVANIA: LACKAWANNA LUZERNE PIKE SUSQUEHANNA WAYNE WYOMING VAN AUSDALL
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 10:25 PM EDT | Flash Flood Warning | BGM | Oneida | 6 hr |
Nearby
Flash Flood Warnings in New York, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.